Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS Amarillo, TX

June 8, 2014Deaf Smith County, Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2014, 10:15 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2014, 10:15 PM CDT (03:15 UTC)
Expired
Jun 8, 2014, 10:58 PM CDT
In force
43 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Deaf Smith County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:55 PM CDTTornado WatchSPC8 hr
Jun 8, 9:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:36 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 8, 6:36 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN JUN 8 2014

.AVIATION...
SOUTHEAST AND SOUTH SURFACE WINDS WILL PREVAIL THIS EVENING.  BY 04Z
MONDAY...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO IMPACT ALL
TERMINALS.  VARIABLE AND GUSTY WINDS WILL ACCOMPANY THUNDERSTORMS...
WITH POTENTIAL FOR GUSTS OF 50 KT THIS EVENING.  AMENDMENTS WILL
LIKELY BE FORTHCOMING AS BETTER SENSE OF TIMING AND CHARACTERISTICS
OF THUNDERSTORMS IS ATTAINED.  STRONG COLD FRONT WILL ARRIVE AT
ALL TERMINALS BEFORE 12Z MONDAY...WITH SURFACE WINDS SHIFTING TO
NORTH NORTHWEST.  EXPECT THUNDERSTORMS TO END SHORTLY AFTER FRONTAL
PASSAGE...WITH VFR CONDITIONS TO FOLLOW.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2014/

DISCUSSION...
ONE MORE ROUND OF THUNDERSTORMS TONIGHT...WITH HEAVY RAINS...STRONG
WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE.

ONLY MINOR ADJUSTMENTS HAVE BEEN MADE TO THE FORECAST.  HAVE EXTENDED
FLASH FLOOD WATCH FOR ALL SECTIONS UNTIL 9 AM MONDAY MORNING.
MOISTURE FEED HAS CONTINUED ALL DAY.  STRONG SHORTWAVE TROF AND
ASSOCIATED JET STREAK WILL ARRIVE BEFORE 06Z.  SOME PROGGED
THICKNESS DIFFLUENCE EXPECTED TO MIGRATE ACROSS THE FORECAST AREA
OVERNIGHT.  ENHANCED LOW-LEVEL CONVERGENCE WILL OCCUR WITH
PASSAGE OF STRONG COLD FRONT...WHICH IS EXPECTED TO CLEAR ALL
BUT SOUTHEAST PART OF FORECAST AREA BY 7 AM.

HAVE BEGUN ENDING THIS PRECIPITATION EVENT DURING MONDAY.  EXPECT
MUCH MORE STABLE AIR TO MOVE INTO AREA BEHIND COLD FRONT.  COULD SEE
A FEW SHOWERS OR NON-SEVERE THUNDERSTORMS MONDAY AFTERNOON IN
NORTHEAST SECTIONS...WHERE COLDER AIR ALOFT AND SOME WRAP-AROUND
MOISTURE COULD RESULT IN LIGHT PRECIPITATION.  HAVE REMOVED MONDAY
NIGHT POPS AS DRIER AIR MOVES IN AND CONFLUENT NORTHWEST FLOW ALOFT
DEVELOPS.

NO CHANGES TO LATER PERIODS.  HAVE KEPT LOW THUNDERSTORM POPS FOR
WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY NIGHT AS MOISTURE MAKES
ITS RETURN.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH NEXT WEEK GIVEN THE RECENT AND EXPECTED HEAVY RAIN.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                59  74  50  85  59 /  60  20   5   0   0
BEAVER OK                  59  73  54  83  59 /  70  30  10   0   0
BOISE CITY OK              53  70  47  85  57 /  70  20   5   0   5
BORGER TX                  59  73  54  87  64 /  70  20   5   0   0
BOYS RANCH TX              58  76  51  89  61 /  70  20   5   0   5
CANYON TX                  60  76  50  85  58 /  60  20   5   0   0
CLARENDON TX               63  78  53  86  62 /  70  30   5   0   0
DALHART TX                 55  73  48  85  56 /  70  20   5   0   5
GUYMON OK                  57  72  52  86  59 /  70  20  10   0   0
HEREFORD TX                59  76  49  85  58 /  60  20   0   0   0
LIPSCOMB TX                61  73  53  82  60 /  70  30  10   0   0
PAMPA TX                   60  73  51  84  60 /  70  30   5   0   0
SHAMROCK TX                65  78  54  85  62 /  70  30   5   0   0
WELLINGTON TX              66  80  56  87  62 /  70  40   5   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/02
Hazardous weather outlook, Jun 8, 9:16 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT SUN JUN 8 2014

OKZ001>003-TXZ001>020-091245-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
916 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS OF THE PANHANDLES.
THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT.
HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS AND HEAVY RAIN
WHICH COULD LEAD TO FLASH FLOODING ARE THE MAIN THREATS WITH THE
STORMS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE...PARTICULARLY
ACROSS THE WESTERN PARTS OF THE PANHANDLES...WHERE A TORNADO WATCH IS
IN EFFECT UNTIL 11 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
REMAINING SECTIONS OF THE PANHANDLES UNTIL 4 AM MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL COME TO AN END ON MONDAY. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT UNTIL 9 AM MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES WEDNESDAY...WEDNESDAY
NIGHT AND THURSDAY NIGHT. SOME STORMS MAINLY WEDNESDAY THROUGH THURSDAY
NIGHT MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH
FLOODING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD CONTINUE TO REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION AT TIMES TONIGHT...AND AGAIN WEDNESDAY THROUGH
THURSDAY NIGHT.

COCKRELL

In the hours before

Local storm report, Jun 8, 9:13 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     BOYS RANCH              35.51N 102.25W
06/08/2014                   OLDHAM             TX   FIRE DEPT/RESCUE

            SEVERAL TREES BLOWN DOWN. ESTIMATED 60 MPH. VERY HEAVY
            RAIN ALSO.

&&

EVENT NUMBER AMA1400436

COCKRELL
Local storm report, Jun 8, 9:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     BUSHLAND                35.19N 102.06W
06/08/2014  E60 MPH          POTTER             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1400437

EA
Local storm report, Jun 8, 9:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     9 NNE AMARILLO          35.32N 101.76W
06/08/2014  M66 MPH          POTTER             TX   MESONET

&&

EVENT NUMBER AMA1400438

COCKRELL
Local storm report, Jun 8, 9:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
943 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             17 NW AMARILLO          35.38N 102.03W
06/08/2014  E0.75 INCH       POTTER             TX   TRAINED SPOTTER

            10 MINUTES OF HAIL

&&

EVENT NUMBER AMA1400439

COCKRELL
Local storm report, Jun 8, 9:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     6 NNW AMARILLO          35.29N 101.85W
06/08/2014  E65 MPH          POTTER             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1400440

EA
Local storm report, Jun 8, 9:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND GST     3 SSE AMARILLO          35.17N 101.80W
06/08/2014  M63 MPH          RANDALL            TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1400441

EA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:16 PM CDTSpecial Weather StatementAMAOldham44 min
Jun 8, 8:21 PM CDTSpecial Weather StatementAMADallam39 min
Jun 8, 8:48 PM CDTSpecial Weather StatementAMAOldham42 min
Jun 8, 9:01 PM CDTSpecial Weather StatementAMAHansford, Moore, Sherman44 min
Jun 8, 9:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall66 min
Jun 8, 9:21 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Sherman54 min
Jun 8, 9:24 PM CDTFlash Flood WarningAMAArmstrong, Carson, Deaf Smith, Donley, Hutchinson, Moore and 3 more2 hr
Jun 8, 9:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson61 min
Jun 8, 10:47 PM CDTFlash Flood WarningAMACollingsworth, Donley, Gray, Wheeler3 hr
Jun 8, 11:42 PM CDTSpecial Weather StatementAMADeaf Smith, Randall48 min
Jun 8, 11:52 PM CDTAreal Flood AdvisoryAMADeaf Smith, Randall4 hr
Jun 9, 12:11 AM CDTFlash Flood WarningAMARandall4 hr
Jun 9, 11:34 AM CDTWind AdvisoryAMADallam, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb and 4 more8 hr
Jun 8, 7:27 PM CDTSpecial Weather StatementAMACimarron48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.